The preservation of health is a duty.
Few seem conscious that there is such a thing as physical morality.
My Experience with Anxiety Medication
I took BuSpar for a year and a half while I was being treated for
anxiety/depression. It worked at first, but it affect my menstral
cycle. I asked about the connection between the two, but everybody gave
me the brush off. Eventually, I had no periods at all. As my
depression got better, the BuSpar became less effective. One day I
forgot my pills at home and didn't take it for a whole day. My period
started. The next day I was very careful to take the buspar and my flow
stopped, but I felt as if I was still having a period. I went off for a
week (I told my doctors) and had my first normal period in a long time.
I was also doing better. When I mention the incident to my ob-gyn, he
finally admitted that he often had to increase the strength of birth
control pills for women on antidepressents and such. I guess since I
wasn't using birth control at the time, that he didn't think it
necessary to confirm my earlier suspicions.
Of course, I'm not saying this will happen to you. I'm a weird person, with weird body chemistry. I've had several friends who have used BuSpar with great success. Just stay away from the caffiene, it will cancel out the drug's effect.
The psychatrist who perscribed the BuSpar to me told me about the caffiene part. I have found the same information on the factiod sheets the druggist gave me and in a book about prescription medicine.
I was taking 4 tablets of Buspar a day, when my menstral cycle went whacky. (I believe they were 10mg, but I don't remember--it's been a few years.) I started on 1 1/2 tablets though, but then I developed psychosomatic itching and my medication was upped to counteract that.
I took Buspar for a year and half. It helped me at first, but as I got over my depression, the less effective it was on my anxiety, and the more it messed with my menstral cycle. I was later put on Paxil, but it didn't seem to help much. Xanax worked perfectly, but my doctor would only let me take it for extreme epsiodes for short periods of time, so I wouldn't get addicted to it. Though I loved being on Xanax, because it made me feel "normal", I do experience withdrawal symptoms if I have taken it more than three days. (On a good note, it never occurs to me to take another Xanax after I stop--I just take ibuprofen for the headaches.) Right now, I am taking 75mg of Nortriptyline (Pamalar?) for a sleep disorder which causes me to exhibit the symptoms of Fibromyalgia. It must work, because if I accidently miss a day, I suffer for it.
Search BarnesandNoble.com for Fibromyalgia
Reload Main Page